Louisiana, 2009Damaging Wind in Louisiana, June 29, 2009
June 29, 2009 · NWS SHV · 1 event in 1 county or zone
Scattered showers and thunderstorms developed across northeast Texas, southwest Arkansas as well as northwest Louisiana during the late morning and afternoon hours of June 29th. These thunderstorms developed in the wake of a surface cold front and were associated with an elevated boundary and an upper level shear axis.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and thunderstorms developed across northeast Texas, southwest Arkansas as well as northwest Louisiana during the late morning and afternoon hours of June 29th. These thunderstorms developed in the wake of a surface cold front and were associated with an elevated boundary and an upper level shear axis. These thunderstorms encountered moderate amounts of instability at the surface and the storms produced a few reports of strong and damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 29, 8:51 AM CST, 4 hours 19 minutes earlier.
Area forecast discussion, Jun 29, 8:51 AM CST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
951 AM CDT MON JUN 29 2009
.DISCUSSION...
CONVECTION CONTINUES TO INCREASE ACROSS THE NORTHERN PORTIONS OF
THE CWA...WHERE POPS ARE ONLY 20 PERCENT. CURRENT COVERAGE INCREASING...
SO WILL GIVE MOST AREAS SOUTH AND EAST OF CURRENT AREA 30 TO 50 POPS.
APPEARS THE CONVECTION IS SHORT WAVE INDUCED ALONG SLOPE OF
CURRENT SURFACE FRONT. THIS ACTIVITY WILL CONTINUE TO MOVE AND
DEVELOP SOUTHEAST WITH THE SHORT WAVE. ADDITION ACTIVITY EXPECTED
TO DEVELOP SOUTHERN AREAS LATER TODAY CLOSER TO THE SURFACE
BOUNDARY DURING MAX HEATING. PW VALUES OVER 2 INCHES ON MORNING
SHV SOUNDING...SO SOME STORMS COULD BE HEAVY RAIN PRODUCERS.
GUSTY WINDS POSSIBLE...AND A FEW STORMS COULD APPROACH SEVERE
LIMITS THIS AFTERNOON.
&&
.AVIATION...
A LINE OF CONVECTION STRETCHING ACROSS TXK CONTINUES TO DRIFT
SLOWLY SE TOWARD ELD/MLU. VCTS CONDITIONS WILL APRROACH SHV BY 17Z.
DIRUNAL HEATING WILL ALLOW FOR INCREASED CHANCES FOR CONVECTION
ACROSS TYR/GGG/LFK AFTER 18Z. OTHERWISE...NE WINDS 5 TO 10 KTS WILL
PREVAIL THROUGH THE AFTERNOON WITH WINDS DIMINISHING OVERNIGHT. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 98 72 98 71 99 / 40 20 10 10 0
MLU 97 68 97 69 99 / 40 20 10 10 0
DEQ 96 65 97 66 98 / 20 10 10 10 0
TXK 96 67 98 69 99 / 20 10 10 10 0
ELD 95 65 97 68 99 / 20 10 10 10 0
TYR 98 73 99 72 99 / 40 20 10 0 0
GGG 98 71 99 70 99 / 40 20 10 0 0
LFK 100 74 99 73 100 / 30 30 20 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
14/05
Hazardous weather outlook, Jun 29, 10:51 AM CST, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1151 AM CDT MON JUN 29 2009
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-301200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1151 AM CDT MON JUN 29 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...
MAINLY EAST TEXAS INTO NORTH LOUISIANA. THE MAJORITY OF THE
THUNDERSTORMS COULD OCCUR ALONG RESIDUAL BOUNDARIES LEFT OVER
FROM CONVECTION THIS MORNING...AS WELL AS A STATIONARY FRONTAL
BOUNDARY ACROSS WESTERN LOUISIANA INTO DEEP EAST TEXAS.
THE ATMOSPHERE WILL REMAIN MODERATELY UNSTABLE...WITH ANY
THUNDERSTORM DEVELOPMENT CAPABLE OF PRODUCING STRONG WIND GUSTS.
NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION SHOULD NOT BE NEEDED.
In the hours before
Special weather statement, Jun 29, 11:59 AM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1259 PM CDT MON JUN 29 2009
TXZ136-149-291900-
CHEROKEE-SMITH-
1259 PM CDT MON JUN 29 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 200 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
SMITH AND CHEROKEE...
INCLUDING THE FOLLOWING LOCATIONS...
ARP...BULLARD...MIXON...MOUNT SELMAN...PONTA...TROUP AND
WHITEHOUSE...
AT 1258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MIXON...ALONG THE SMITH...CHEROKEE COUNTY
LINE...OR 7 MILES SOUTH OF WHITEHOUSE...MOVING SOUTHEAST AT 20 MPH.
WINDS OF 40 TO 45 MPH ARE EXPECTED WITH THIS STORM.
15Special weather statement, Jun 29, 12:08 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
108 PM CDT MON JUN 29 2009
LAZ010-TXZ153-291900-
DE SOTO-SHELBY-
108 PM CDT MON JUN 29 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 200 PM CDT...FOR THE FOLLOWING
PARISHES AND COUNTIES...
IN NORTHWEST LOUISIANA...
DE SOTO...
IN EASTERN TEXAS...
SHELBY...
INCLUDING THE FOLLOWING LOCATIONS...
LOGANSPORT...
AT 107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF LOGANSPORT...OR BETWEEN
STANLEY AND THE HUNTER COMMUNITIES...MOVING SOUTH SOUTHWEST AT
10 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 45 MPH ARE EXPECTED WITH THIS STORM.
15Special weather statement, Jun 29, 12:29 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
129 PM CDT MON JUN 29 2009
LAZ017-291930-
SABINE-
129 PM CDT MON JUN 29 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 230 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTHWEST LOUISIANA...
SABINE...
INCLUDING THE FOLLOWING LOCATIONS...
CONVERSE...NOBLE...ZWOLLE...
AT 127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF ZWOLLE...OR 2 MILES WEST
OF PLEASANT HILL...MOVING SOUTH AT 10 MPH. ANOTHER STRONG
THUNDERSTORM WAS INDICATED 2 MILES EAST OF CONVERSE...AND WAS ALSO
MOVING SOUTH AT 10 MPH.
WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. SHOULD THESE
STORMS INTENSIFY FURTHER...A SEVERE THUNDERSTORM WARNING WILL BE
NEEDED.
15Thunderstorm Wind, Natchitoches
- When
- June 29, 1:10 PM CST
- Where
- Natchitoches County, Provencal
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 31.650, -93.200
Tree limbs were downed onto powerlines resulting in power outages in Provencal, Louisiana.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Florida, June 29, 20091 death · 2 injured · $45,000 · 60 kt wind · 2 events
- Flash Flooding in New Hampshire, June 29, 2009$100,000 · 2 events
- Flash Flood and Damaging Winds in Arizona, June 29, 20092 injured · $16,000 · 63 kt wind · 3 events
- Damaging Winds in Louisiana, June 29, 2009$18,000 · 56 kt wind · 4 events
- Hail and Damaging Winds in South Carolina, June 29, 2009$11,000 · 55 kt wind · 6 events
- Hail and Damaging Winds in South Dakota, June 29, 20091 in hail · 5 events
- Hail in Nebraska, June 29, 20091 in hail · 5 events
- Hail in Colorado, June 29, 20091.75 in hail · 5 events
- Damaging Winds in Georgia, June 29, 2009$11,000 · 55 kt wind · 3 events
- Damaging Winds in South Dakota, June 29, 200961 kt wind · 4 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 29, 20094 events
- Damaging Winds in Texas, June 29, 2009$4,000 · 56 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 183151.